Alert archive / Minnesota / Beach Hazards Statements in 2016
Beach Hazards Statement 6, NWS Duluth, MN
NWS Duluth, MN issued this beach hazards statement at Jul 11, 2016, 4:10 AM CDT for Douglas County, Wisconsin; Carlton County, Saint Louis County, Minnesota. It took effect at Jul 11, 2016, 10:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jul 11, 2016, 4:10 AM CDT (09:10 UTC)
- In effect from
- Jul 11, 2016, 10:00 AM CDT
- Expired
- Jul 11, 2016, 6:20 PM CDT
- In force
- 8 hr
- Issued by
- NWS Duluth, MN
Counties Carlton County, MN, Saint Louis County, MN, Douglas County, WI
The radar
The Duluth radar (KDLH), 11 km from the middle of the area, began a volume at 09:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 9.2 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 408 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 908 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
932 WHUS43 KDLH 110910 CFWDLH COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 410 AM CDT MON JUL 11 2016 MNZ037-WIZ001-120100- /O.NEW.KDLH.BH.S.0006.160711T1500Z-160712T0100Z/ CARLTON/SOUTHERN ST. LOUIS-DOUGLAS- INCLUDING THE BEACHES OF...DULUTH...SUPERIOR... AND PARK POINT BEACH 410 AM CDT MON JUL 11 2016 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 10 AM CDT THIS MORNING THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A BEACH HAZARDS STATEMENT FOR DANGEROUS SWIMMING CONDITIONS...WHICH IS IN EFFECT FROM 10 AM CDT THIS MORNING THROUGH THIS EVENING. * LOCATION...PARK POINT BEACH * DANGEROUS SWIMMING CONDITIONS ARE EXPECTED ALONG THE LAKE SUPERIOR SHORELINE DUE TO HIGH WAVE ACTION AND STRONG RIP CURRENTS. * HIGH WAVE ACTION ALONE CAN MAKE SWIMMING DIFFICULT ON DAYS SUCH AS THIS. INCOMING WAVES IN RAPID SUCCESSION CAN TIRE A SWIMMER QUICKLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS IN SANDBARS... NEAR SHORELINE STRUCTURES SUCH AS PENINSULAS OR BREAKWALLS...AND NEAR RIVER MOUTHS. FOR ADDITIONAL SAFETY INFORMATION AND PRECAUTIONS...PLEASE VISIT WWW.WEATHER.GOV/DULUTH && $$
3 follow-up statements
439 WHUS43 KDLH 111446 CFWDLH COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 946 AM CDT MON JUL 11 2016 DEFAULT OVERVIEW SECTION MNZ037-WIZ001-120100- /O.CON.KDLH.BH.S.0006.160711T1500Z-160712T0100Z/ CARLTON/SOUTHERN ST. LOUIS-DOUGLAS- INCLUDING THE BEACHES OF...DULUTH...SUPERIOR... AND PARK POINT BEACH 946 AM CDT MON JUL 11 2016 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * LOCATION...PARK POINT BEACH * DANGEROUS SWIMMING CONDITIONS ARE EXPECTED ALONG THE LAKE SUPERIOR SHORELINE DUE TO HIGH WAVE ACTION AND STRONG RIP CURRENTS. * HIGH WAVE ACTION ALONE CAN MAKE SWIMMING DIFFICULT ON DAYS SUCH AS THIS. INCOMING WAVES IN RAPID SUCCESSION CAN TIRE A SWIMMER QUICKLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS IN SANDBARS... NEAR SHORELINE STRUCTURES SUCH AS PENINSULAS OR BREAKWALLS...AND NEAR RIVER MOUTHS. FOR ADDITIONAL SAFETY INFORMATION AND PRECAUTIONS...PLEASE VISIT WWW.WEATHER.GOV/DULUTH && $$
194 WHUS43 KDLH 112032 CFWDLH COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 332 PM CDT MON JUL 11 2016 DEFAULT OVERVIEW SECTION MNZ037-WIZ001-120100- /O.CON.KDLH.BH.S.0006.000000T0000Z-160712T0100Z/ CARLTON/SOUTHERN ST. LOUIS-DOUGLAS- INCLUDING THE BEACHES OF...DULUTH...SUPERIOR... AND PARK POINT BEACH 332 PM CDT MON JUL 11 2016 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * LOCATION...PARK POINT BEACH * DANGEROUS SWIMMING CONDITIONS ARE EXPECTED ALONG THE LAKE SUPERIOR SHORELINE DUE TO HIGH WAVE ACTION AND STRONG RIP CURRENTS. * HIGH WAVE ACTION ALONE CAN MAKE SWIMMING DIFFICULT ON DAYS SUCH AS THIS. INCOMING WAVES IN RAPID SUCCESSION CAN TIRE A SWIMMER QUICKLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS IN SANDBARS... NEAR SHORELINE STRUCTURES SUCH AS PENINSULAS OR BREAKWALLS...AND NEAR RIVER MOUTHS. FOR ADDITIONAL SAFETY INFORMATION AND PRECAUTIONS...PLEASE VISIT WWW.WEATHER.GOV/DULUTH && $$
525 WHUS43 KDLH 112320 CFWDLH COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 620 PM CDT MON JUL 11 2016 DEFAULT OVERVIEW SECTION MNZ037-WIZ001-120030- /O.CAN.KDLH.BH.S.0006.000000T0000Z-160712T0100Z/ CARLTON/SOUTHERN ST. LOUIS-DOUGLAS- INCLUDING THE BEACHES OF...DULUTH...SUPERIOR... AND PARK POINT BEACH 620 PM CDT MON JUL 11 2016 ...BEACH HAZARDS STATEMENT IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DULUTH HAS CANCELLED THE BEACH HAZARDS STATEMENT. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this beach hazards statement went out at Jul 11, 2:39 AM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, Jul 11, 2:39 AM CDT, 1 hour 31 minutes before
Area Forecast Discussion National Weather Service Duluth MN 239 AM CDT MON JUL 11 2016 .SHORT TERM...(Today through Tuesday) Issued at 201 AM CDT Mon Jul 11 2016 Large line of storms will be entering our western zones around 3 am. This line of storms has a history of producing damaging winds greater than 70 mph. The best chance of severe of damaging winds will be south of U. S. Highway 2 in area of extreme instability and moisture gradient aided by inflow winds of 45 to 50 knots. .LONG TERM...(Tuesday night through Sunday) Issued at 239 AM CDT Mon Jul 11 2016 A return to seasonable conditions mid to late week, then a warming trend into the weekend. A few chances for rain showers in the northwest flow pattern that develops, with a low chance for thunderstorms over the weekend. On the synoptic scale the mature low over southern Manitoba Tuesday night will lift northeast towards Hudson Bay and weaken, partially due to a mid-level ridge over the lower Great Lakes into New England. To the west zonal flow will give way to weak ridge developing over the Rockies late-week, gradually sliding eastward into the northern Plains over the weekend as a weak shortwave trough moves in across southern British Columbia. This will result in a northwest flow pattern aloft through the rest of the work week. In this northwest flow pattern a few weak clipper-like disturbances are expected to result in a chance of showers across northern Minnesota Wednesday, expanding into northwest Wisconsin Thursday. On Friday an area of high pressure builds across the upper Mississippi river valley, moving east towards the lower Great Lakes on Saturday. As that high moves to the east and a weak mid-level ridge builds in temperatures will warm to above normal, with a chance for showers and few thunderstorms through the week associated with both a weak warm front lifting northeast into the region as a series of weak mid- level shortwave troughs behind the ridge axis. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 1230 AM CDT Mon Jul 11 2016 Confidence has increased for timing on convection, at least within the first 12 hours of this TAF period. Strong low level warm/moist advection regime that is driving large MCS moving into the eastern Dakotas will continue to translate eastward overnight. This should allow the MCS to move into the KINL/KBRD/KHIB areas between 09-12z, and then a few hours later in KDLH and KHYR with MVFR/IFR conditions for a short time. MCS will likely be weakening as it outruns the best instability axis, but we have included variable winds from 35- 45 kt with the MCS passage as the well-developed cold pool and meso- high/wake low potential. Atmosphere will likely take 6-9 hours to recover thereafter, but strong southerly flow in advance of approaching wave/surface low/cold front should eventually allow for sufficient destabilization and redevelopment of more strong/severe TStorms the last 6-7 hours of this TAF period. && .PRELIMINARY POINT TEMPS/POPS... DLH 86 66 82 62 / 80 80 10 10 INL 87 64 80 61 / 70 70 30 40 BRD 87 65 84 63 / 90 70 10 0 HYR 87 71 85 63 / 40 70 20 10 ASX 90 70 85 64 / 40 60 20 10 && .DLH Watches/Warnings/Advisories... WI...None. MN...None. LS...None. && SHORT TERM...clc LONG TERM...JJM AVIATION...JJM
Hazardous weather outlook, Jul 11, 4:10 AM CDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 410 AM CDT MON JUL 11 2016 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-120945- KOOCHICHING-NORTH ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTH ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/NORTH SHORE- SOUTHERN COOK/NORTH SHORE-NORTH CASS-SOUTH ITASCA-SOUTH CASS- CROW WING-NORTHERN AITKIN-SOUTH AITKIN-CARLTON/SOUTH ST. LOUIS- PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE- 410 AM CDT MON JUL 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...TODAY AND TONIGHT MULTIPLE ROUNDS OF STRONG TO SEVERE STORMS WILL IMPACT THE ENTIRE NORTHLAND TODAY AND TONIGHT...WITH THE STRONGEST STORMS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL. STRONG NORTHEAST WINDS WILL INCREASE THE THREAT OF RIP CURRENTS...MAINLY IN THE DULUTH ENTRY AFFECTING THE PARK POINT BEACH IN DULUTH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE FOR THUNDERSTORMS ACROSS NORTHWEST WISCONSIN ON TUESDAY...WITH A FEW STRONG STORMS POSSIBLE. THERE WILL BE A CHANCE FOR THUNDERSTORMS SATURDAY AND SUNDAY...BUT THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS WILL LIKELY BE NEEDED TODAY. LSZ121-140>148-120945- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 410 AM CDT MON JUL 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT NORTHEAST WINDS ACROSS WESTERN LAKE SUPERIOR TODAY WILL RESULT IN BUILDING WAVES...MAINLY AT THE HEAD OF THE LAKE. SEE THE LATEST MARINE WEATHER MESSAGE FOR DETAILS ON A SMALL CRAFT ADVISORY IN EFFECT. MULTIPLE ROUNDS OF STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ON TUESDAY AND WEDNESDAY SOUTH-SOUTHWEST WINDS WILL INCREASE...POSSIBLY RESULTING IN HAZARDOUS CONDITIONS FOR SMALL CRAFT. THERE IS ANOTHER CHANCE FOR THUNDERSTORMS SATURDAY AND SUNDAY...BUT THESE STORMS ARE NOT EXPECTED TO BE SEVERE. JJM MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
In the hours before
Local storm report, Jul 11, 3:54 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
354 AM CDT MON JUL 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 AM HAIL BRAINERD 46.36N 94.20W
07/11/2016 E0.88 INCH CROW WING MN TRAINED SPOTTER
DIME TO NICKEL SIZE HAIL AT TIME OF REPORT.
&&
JJMLocal storm report, Jul 11, 3:55 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
355 AM CDT MON JUL 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0341 AM TSTM WND GST 3 WNW WOODROW 46.40N 94.13W
07/11/2016 M51 MPH CROW WING MN ASOS
ASOS STATION BRAINERD AIRPORT /BRD/.
&&
KLHLocal storm report, Jul 11, 3:57 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
357 AM CDT MON JUL 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0339 AM HAIL 2 WNW BREEZY POINT 46.62N 94.26W
07/11/2016 E0.75 INCH CROW WING MN PUBLIC
REPORTED VIA MPING.
&&
JJMLocal storm report, Jul 11, 4:02 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
402 AM CDT MON JUL 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0359 AM HAIL 1 ESE IRONTON 46.48N 93.98W
07/11/2016 E1.50 INCH CROW WING MN TRAINED SPOTTER
.
0358 AM HAIL 1 S CROSBY 46.48N 93.96W
07/11/2016 E1.00 INCH CROW WING MN TRAINED SPOTTER
.
&&
KLHThe office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 4:49 AM CDT | Special Weather Statement | DLH | Burnett, Douglas | 56 min |
| Jul 11, 5:49 AM CDT | Special Weather Statement | DLH | Bayfield, Burnett, Douglas, Washburn | 56 min |
| Jul 11, 6:57 AM CDT | Special Weather Statement | DLH | Sawyer | 18 min |
| Jul 11, 6:59 AM CDT | Special Weather Statement | DLH | Ashland | 31 min |
| Jul 11, 7:29 AM CDT | Special Weather Statement | DLH | Ashland | 31 min |
| Jul 11, 11:43 AM CDT | Special Weather Statement | DLH | Burnett | 32 min |
| Jul 11, 12:16 PM CDT | Special Weather Statement | DLH | Burnett, Douglas | 44 min |
| Jul 11, 1:15 PM CDT | Special Weather Statement | DLH | Bayfield | 45 min |
| Jul 11, 1:53 PM CDT | Special Weather Statement | DLH | Burnett | 37 min |
| Jul 11, 2:26 PM CDT | Severe Thunderstorm Warning | DLH | Burnett | 49 min |
| Jul 11, 4:36 PM CDT | Special Weather Statement | DLH | Douglas | 24 min |
| Jul 11, 5:00 PM CDT | Special Weather Statement | DLH | Douglas | 45 min |
| Jul 11, 5:10 PM CDT | Severe Thunderstorm Warning | DLH | Bayfield, Douglas | 50 min |
| Jul 11, 5:21 PM CDT | Severe Thunderstorm Warning | DLH | Burnett | 54 min |
| Jul 11, 5:32 PM CDT | Areal Flood Advisory | DLH | Douglas | 3 hr |
| Jul 11, 5:46 PM CDT | Tornado Warning | DLH | Burnett | 29 min |
| Jul 11, 5:57 PM CDT | Severe Thunderstorm Warning | DLH | Ashland, Bayfield, Douglas | 48 min |
| Jul 11, 6:15 PM CDT | Special Weather Statement | DLH | Burnett | 30 min |
| Jul 11, 6:17 PM CDT | Special Weather Statement | DLH | Washburn | 28 min |
| Jul 11, 6:43 PM CDT | Severe Thunderstorm Warning | DLH | Ashland, Bayfield, Iron | 47 min |
| Jul 11, 6:54 PM CDT | Severe Thunderstorm Warning | DLH | Ashland, Bayfield, Iron, Sawyer | 51 min |
| Jul 11, 2:57 AM CDT | Severe Thunderstorm Warning | DLH | Aitkin, Cass, Crow Wing | 63 min |
| Jul 11, 3:28 AM CDT | Small Craft Advisory | DLH | 19 hr | |
| Jul 11, 3:44 AM CDT | Severe Thunderstorm Warning | DLH | Cass, Itasca | 46 min |
| Jul 11, 3:58 AM CDT | Severe Thunderstorm Warning | DLH | Aitkin, Carlton, Crow Wing, Itasca, Pine, Saint Louis | 47 min |
| Jul 11, 4:18 AM CDT | Special Weather Statement | DLH | Aitkin, Carlton, Pine | 57 min |
| Jul 11, 9:59 AM CDT | Special Weather Statement | DLH | Crow Wing | 31 min |
| Jul 11, 1:16 PM CDT | Special Weather Statement | DLH | Pine | 44 min |
| Jul 11, 1:44 PM CDT | Special Weather Statement | DLH | Crow Wing | 31 min |
| Jul 11, 2:16 PM CDT | Special Weather Statement | DLH | Aitkin, Crow Wing | 29 min |
| Jul 11, 2:26 PM CDT | Special Weather Statement | DLH | Pine | 34 min |
| Jul 11, 2:43 PM CDT | Special Weather Statement | DLH | Aitkin | 32 min |
| Jul 11, 2:46 PM CDT | Special Weather Statement | DLH | Crow Wing | 14 min |
| Jul 11, 3:07 PM CDT | Areal Flood Advisory | DLH | Aitkin, Cass, Crow Wing | 113 min |
| Jul 11, 3:14 PM CDT | Severe Thunderstorm Warning | DLH | Pine | 46 min |
| Jul 11, 3:20 PM CDT | Special Weather Statement | DLH | Aitkin, Crow Wing | 10 min |
| Jul 11, 3:36 PM CDT | Special Weather Statement | DLH | Aitkin | 9 min |
| Jul 11, 3:49 PM CDT | Special Weather Statement | DLH | Carlton | 26 min |
| Jul 11, 3:50 PM CDT | Special Weather Statement | DLH | Carlton | 25 min |
| Jul 11, 3:54 PM CDT | Special Weather Statement | DLH | Aitkin | 51 min |
| Jul 11, 3:56 PM CDT | Special Weather Statement | DLH | Aitkin, Crow Wing | 34 min |
| Jul 11, 4:44 PM CDT | Flash Flood Warning | DLH | Cass, Crow Wing | 6 hr |
| Jul 11, 4:48 PM CDT | Flash Flood Warning | DLH | Aitkin, Carlton, Pine | 6 hr |
| Jul 11, 4:55 PM CDT | Areal Flood Advisory | DLH | Pine | 3 hr |
| Jul 11, 6:29 PM CDT | Flash Flood Warning | DLH | Aitkin, Pine | 5 hr |
| Jul 11, 6:47 PM CDT | Flash Flood Warning | DLH | Aitkin, Crow Wing | 4 hr |
| Jul 11, 6:47 PM CDT | Special Marine Warning | DLH | 43 min |
Nearby
Beach Hazards Statements in Minnesota, 2016Beach Hazards Statements in Wisconsin, 2016Every beach hazards statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.